Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 168, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 25, 2004, 6:42 PM CDT for Gonzales County, Lavaca County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 6:42 PM CDT (23:42 UTC)
- Expired
- Jun 25, 2004, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Gonzales County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 87 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2263 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 252342
FFWSAT
TXC177-285-260245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
642 PM CDT FRI JUN 25 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
GONZALES
LAVACA
* UNTIL 945 PM CDT
* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS MOVING EAST OVER
GONZALES AND LAVACA COUNTIES.
* OTHER LOCATIONS IN THE WARNING INCLUDE WAELDER...SUBLIME...
SPEAKS...SMILEY...PALMETO...NIXON...MOULTON...HALLETTSVILLE...
GONZALES...EZZELL AND CHEAPSIDE.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 2906 9692 2939 9724 2913 9762 2942 9781
2965 9760 2978 9733 2962 9712 2963 9689
2936 9655
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:20 PM CDT, 22 minutes earlier.
Area forecast discussion, Jun 25, 6:20 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 620 PM CDT FRI JUN 25 2004 .UPDATE... UPDATED FORECAST TO RE-TOOL 1ST PERIOD POPS BASED ON LATEST RADAR AND SATELLITE TRENDS. INCREASED QPF THRU SAT AS WELL. OTHERWISE... PREVIOUS FORECAST THINKING ON TRACK. && .PREV DISCUSSION... WITH THE UPPER LOW OVER THE AREA TONIGHT AND SATURDAY WILL HAVE ORGANIZED HEAVY RAINFALL MOST AREAS. THEREFORE A FLASH FLOOD WATCH WILL BE ISSUED. IT WILL COVER ALL OF SOUTH CENTRAL TEXAS WITH THE HIGHER RAINFALL, UP TO 6 INCHES POSSIBLE, EAST OF INTERSTATE 35....AND RUN THROUGH SUNDAY MORNING. THIS IS A CONTINUING CUMULATIVE RAIN EVENT. WITH A GENERAL TROUGHINESS FORECAST TO REMAIN OVER CENTRAL TEXAS THROUGH MONDAY WILL HAVE MOSTLY DAYTIME HEAT INDUCED HEAVY RAINS AND THUNDERSTORMS. A DEEP TROPICAL FLOW CONTINUES TUESDAY THEN GRADUALLY WEAKENS WEDNESDAY. WILL HAVE DAYTIME HEATING SHOWERS AND THUNDERSTORMS EACH DAY THROUGH NEXT FRIDAY. DAYTIME HIGHS AND OVERNIGHT LOWS WILL DEFINITIVELY BE SHOWER DEPENDENT OVER THE WEEKEND, THEN BACK TO SEASONAL LEVELS BY THE MIDDLE OF NEXT WEEK. && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THRU SUN AFTN. && 11/03/08/JB/26
Hazardous weather outlook, Jun 25, 5:05 AM CDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 AM CDT FRI JUN 25 2004 TXZ171>173-183>194-202>209-217>225-228-261002- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 505 AM CDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... A POTENTIAL FOR LOCALLY HEAVY RAINFALL CONTINUES ACROSS THE AREA AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOP DURING THE DAY AND CONTINUE INTO THE EVENING HOURS. ISOLATED HEAVY RAIN AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN... A CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE THROUGH MUCH OF NEXT WEEK AS A WEAK UPPER AIR DISTURBANCE REMAINS OVER TEXAS .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 25, 2:12 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 PM CDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL UVALDE 29.22N 99.78W
06/25/2004 1.25 INCH UVALDE TX AMATEUR RADIO
&&
DCLocal storm report, Jun 25, 2:28 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
228 PM CDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0202 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
CALLAGHAN RD EAST OF WOODSIDE CLOSED.
0206 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
DANVILLE AV AT OVERBROOK CLOSED.
0212 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
MCNEAL AT OVERBROOK CLOSED.
0202 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
SAN PEDRO DR AT MALTSBERGER CLOSED.
0215 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
SINCLAIR RD AT ROSILLO CREEK CLOSED.
&&
DCLocal storm report, Jun 25, 2:46 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
246 PM CDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD DEL RIO 29.38N 100.90W
06/25/2004 VAL VERDE TX LAW ENFORCEMENT
SEVERAL LOW WATER CROSSINGS CLOSED.
0230 PM HAIL UVALDE 29.22N 99.78W
06/25/2004 1.50 INCH UVALDE TX LAW ENFORCEMENT
&&
DCLocal storm report, Jun 25, 3:52 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 PM CDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0253 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
CALLAHAN RD AT SLOAN CLOSED.
0311 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
DREAMLAND DR AT VANCE JACKSON CLOSED.
0234 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
IH 10 AT WEST AVE CLOSED.
0251 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
MALTSBERGER LN 900 FT EAST OF SAN PEDRO CLOSED.
0329 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
MISSION RD AT SAN ANTONIO RIVER CLOSED.
0241 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
OVERBROOK DR AT ALGET CLOSED.
0306 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
VERBENA RD AT ENCINO PARK CLOSED.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:08 PM CDT | Flash Flood Warning | EWX | Gonzales | 2 hr |
| Jun 24, 7:37 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jun 25, 1:13 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 25, 1:23 PM CDT | Flash Flood Warning | EWX | Kinney, Uvalde, Val Verde | 3 hr |
| Jun 25, 1:29 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Jun 25, 1:58 PM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Jun 25, 2:32 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Frio, Zavala | 73 min |
| Jun 25, 3:07 PM CDT | Flash Flood Warning | EWX | Gillespie, Llano | 3 hr |
| Jun 25, 3:15 PM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| Jun 25, 3:28 PM CDT | Flash Flood Warning | EWX | Fayette, Gonzales, Lavaca | 3 hr |
| Jun 25, 3:34 PM CDT | Flash Flood Warning | EWX | Bexar | 116 min |
| Jun 25, 3:55 PM CDT | Flash Flood Warning | EWX | Kendall | 2 hr |
| Jun 25, 4:27 PM CDT | Flash Flood Warning | EWX | DeWitt, Karnes, Wilson | 4 hr |
| Jun 25, 4:42 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 63 min |
| Jun 25, 5:23 PM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.